MAUDE Adverse Event Report: COOK INC MICROPUNCTURE LONG INTRODUCER SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE LONG INTRODUCER SET; DYB INTRODUCER, CATHETER
Model Number G49474
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned, but a device return has been requested.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure the tips of a micropuncture long introducer set were too tight.An unknown material came out of the device.This happened four times with lot 13918374 ((b)(4)) and four times under lot 13977618 ((b)(4)) for a total of 8 occurrences.No adverse effects to the patient were reported.Additional information has been requested.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unknown procedure the tips of a micropuncture long introducer set were too tight.An unknown material came out of the device.No adverse effects to the patient were reported.Investigation - evaluation.A visual inspection was completed.A document-based investigation was performed including a review of complaint history, device history record (dhr), dimensional verification, interviews with personnel, drawings, manufacturing instructions, quality control data, and the instructions for use (ifu).The complainant did not return any of the complaint devices to cook for analysis.However, they did return other devices from the same lot which are recorded in patient reference (b)(4).These devices were tested with an.041 checker wire on the outer catheter.The wire checker did not pass through the distal tips of the outer catheters.It did pass through the hub end without any difficulties.This testing proves the devices were manufactured out of specification because the wire should have passed through the distal tip.In response to this incident, cook completed a review of the dhr.The dhr for reported complaint device lot records no non-conformances.A database search for complaints on the reported lot found no additional lot related complaints from the field.Of the introducer component lots associated there were 2 related non-conformances for ¿tip/taper inadequate, incomplete or missing qty 2¿ and ¿surface, defect qty 1¿.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, no other lot related complaints have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use:: "the micropuncture introducer set is intended for the placement of wire guides up to 0.038 inch diameter into the peripheral vascular system when a small 21 gage needle stick is desired." precautions: ¿-when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ cook has concluded that a manufacturing quality control deficiency contributed to the failure mode.Responsible personnel have been retrained on relevant manufacturing and quality procedures.The complaint lot was placed on stop ship and scrapped.Field action was assessed; however, based on the low patient harm and because all reported complaints originated from the same customer using the devices off-label, it was determined that no field action was needed.The customer was attempting to pass a laser through the introducer set, and the device is intended for the placement of wire guides, not introduction of other instruments.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.No changes have been made to the investigation-evaluation.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was available and inadvertently omitted from the last report.Per the reporter, the tip of the device was too tight and an unknown laser would not fit through the end hole of the sheath.

Brand Name
MICROPUNCTURE LONG INTRODUCER SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12218624
Report Number1820334-2021-01859
Device Sequence Number4599793
Product Code DYB
UDI-Device Identifier00827002494749
UDI-Public(01)00827002494749(17)240523(10)13977618
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2024
Device Model NumberG49474
Device Catalogue NumberMPIS-5017-18-60.0-LEH
Device Lot Number13977618
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer01/03/2022
08/30/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date01/13/2022
02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown